Alert archive / Pennsylvania / High Wind Watches in 2009
High Wind Watch 2, NWS State College, PA
NWS State College, PA issued this high wind watch at Apr 3, 2009, 3:04 AM EDT for 33 counties in Pennsylvania. It took effect at Apr 3, 2009, 4:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 3:04 AM EDT (07:04 UTC)
- In effect from
- Apr 3, 2009, 4:00 PM EDT
- Expired
- Apr 3, 2009, 11:47 AM EDT
- In force
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 030704 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 304 AM EDT FRI APR 3 2009 ...HIGH WINDS POSSIBLE THIS EVENING INTO SATURDAY... PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-031915- /O.NEW.KCTP.HW.A.0002.090403T2000Z-090404T2200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 304 AM EDT FRI APR 3 2009 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY AFTERNOON. A VERY DEEP LOW PRESSURE SYSTEM WILL PASS THROUGH NORTHWEST PENNSYLVANIA THIS AFTERNOON...AND PUSH A STRONG COLD FRONT THROUGH THE STATE LATE THIS AFTERNOON AND THIS EVENING. BEHIND THE COLD FRONT...WESTERLY WINDS MAY GUST UP TO 50 OR 60 MPH. SUSTAINED WINDS OF 20 TO 30 MPH WILL ALSO BE COMMON. THE THREAT FOR DAMAGING WIND GUSTS WILL LAST ALL NIGHT AND SATURDAY AS WELL. THE HIGHEST WINDS ARE EXPECTED TO BE OVER THE CENTRAL AND SOUTH-CENTRAL MOUNTAINS BETWEEN 6 PM FRIDAY AND 6 AM SATURDAY...BUT THESE HIGH WIND GUSTS MAY LINGER THROUGH THE DAYLIGHT HOURS ON SATURDAY. THE WINDS WILL ONLY SLOWLY SUBSIDE AS THE DEEP LOW PRESSURE MOVES FARTHER TO OUR NORTHEAST LATE SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DANGELO
1 follow-up statement
000 WWUS71 KCTP 031547 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1147 AM EDT FRI APR 3 2009 ...STRONG WIND GUSTS BETWEEN 45 AND 50 MPH LIKELY LATE TODAY THROUGH EARLY SATURDAY AFTERNOON... PAZ004>006-010>012-017>019-024>028-033>036-045-041000- /O.UPG.KCTP.HW.A.0002.090403T2000Z-090404T2200Z/ /O.NEW.KCTP.WI.Y.0006.090403T2000Z-090404T2000Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- 1147 AM EDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A DEEPENING LOW PRESSURE SYSTEM WILL PASS THROUGH NORTHWEST PENNSYLVANIA THIS AFTERNOON...AND PUSH A STRONG COLD FRONT THROUGH CENTRAL AND WESTERN PENNSYLVANIA DURING THE MID TO LATE AFTERNOON HOURS. BEHIND THE COLD FRONT...WESTERLY WINDS WILL GUST BETWEEN 45 AND 50 MPH. SUSTAINED WINDS OF 20 TO 30 MPH WILL ALSO BE COMMON. THE STRONGEST WINDS WILL BE DURING THE OVERNIGHT AND EARLY MORNING HOURS SATURDAY. WINDS WILL SLOWLY SUBSIDE SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ037-041-042-046-049>053-056>059-063>066-041000- /O.UPG.KCTP.HW.A.0002.090403T2000Z-090404T2200Z/ /O.NEW.KCTP.WI.Y.0006.090403T2300Z-090404T2000Z/ TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1147 AM EDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A DEEPENING LOW PRESSURE SYSTEM WILL PASS THROUGH NORTHWEST PENNSYLVANIA THIS AFTERNOON...AND PUSH A STRONG COLD FRONT THROUGH THE CENTRAL AND EASTERN PART OF PENNSYLVANIA LATE TODAY AND EARLY THIS EVENING. BEHIND THE COLD FRONT...WESTERLY WINDS WILL GUST BETWEEN 45 AND 50 MPH. SUSTAINED WINDS OF 20 TO 30 MPH WILL ALSO BE COMMON. THE STRONGEST WINDS WILL BE DURING THE OVERNIGHT AND EARLY MORNING HOURS SATURDAY. WINDS WILL SLOWLY SUBSIDE SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LAMBERT/MARTIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this high wind watch went out at Apr 3, 2:11 AM EDT, 53 minutes earlier.
Area forecast discussion, Apr 3, 2:11 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 211 AM EDT FRI APR 3 2009 .SYNOPSIS... A FAST MOVING STORM SYSTEM FROM THE PLAINS WILL BRING ANOTHER ROUND OF RAIN TO THE STATE OVERNIGHT AND THROUGH THE DAY TODAY. AFTER A BRIEF BREAK...ANOTHER FAST MOVING STORM FROM THE PLAINS WILL BRING MORE WET WEATHER TO THE AREA LATER SUNDAY INTO MONDAY. WINDY AND COLDER TEMPERATURES WILL FOLLOW THIS STORM SYSTEM INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... KCCX RADAR SHOWING SCT -SHRA LIFTING NORTHWARD INTO CENTRAL PA THIS EVENING IN VICINITY OF WARM FRONT. SFC DWPTS S OF THIS BOUNDARY IN THE 50S...WHILE NORTHERN PA CURRENTLY IN THE 30S AND 40S. IN THE SHORT TERM...EXPECT WANING LARGE SCALE FORCING...AS UPPER LVL SHORTWAVE OVR VIRGINIA PASSES OFF THE MID ATLANTIC COAST. THEREFORE...WILL KEEP POPS GENERALLY IN THE SLGHT CHC CATEGORY FOR THE NEXT SEVERAL HOURS. HOWEVER...AS UPPER LOW LIFTS NE FROM THE TENN VALLEY LATE TONIGHT...EXPECT RAIN TO OVERSPREAD THE REGION FROM SW TO NE. LATEST 18Z MODEL DATA CONTINUE TO INDICATE CATEGORICAL POPS BY 12Z OVR THE ENTIRE AREA. HAVE ALSO RAISED WIND GUSTS OVERNIGHT. INTENSIFYING LOW LVL JET OVERSPREADING THE AREA...COMBINED WITH LITTLE IF ANY COLD AIR DAMMING SIGNATURE W/LACK OF SFC HIGH TO OUR NORTHEAST. BELIEVE GUSTS IN THE 20 TO 25KT RANGE SEEMS REASONABLE BY LATE TONIGHT OVR MUCH OF THE REGION...GIVEN STRENGTH /ARND 50KTS/ OF LL JET. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... POTENT LARGE SCALE FORCING AHEAD OF UPPER LOW WILL OVERSPREAD CENTRAL PA FRIDAY...COMBINED WITH PWATS 2 TO 3 STD ABV NORMAL. STEADIEST/HEAVIEST RAIN SHOULD FALL DURING THE MORNING/EARLY AFTN WITH PASSAGE OF ANOMALOUS SERLY LL JET...FOLLOWED BY SHOWERY CONDS FOR THE AFTN. MODELS CONTINUE TO INDICATE ENOUGH COOLING ALOFT TO PRODUCE MARGINAL INSTABILITY /POSSIBLE TSTORMS/ UPON ARRIVAL OF OCCLUDED FRONT DURING THE AFTN. CAN/T COMPLETELY RULE OUT SVR WX ACROSS THE LOWER SUSQ VALLEY...CLOSE TO WHERE TRIPLE PT LOW WILL TRACK. HOWEVER...SHEAR AND INSTABILITY PROFILES NOT THAT IMPRESSIVE. OPER GFS/NAM SUGGEST MAX RAINFALL AMTS OF NR 1 INCH ALONG SPINE OF APPALACHIANS DUE IN PART TO OROGRAPHIC ENHANCEMENT. FAVORABLE SYNOPTIC SCENARIO FOR STRONG WINDS SETTING UP FRIDAY NIGHT AS INTENSIFYING SFC LOW TRACKS NORTH OF PA THRU THE E GRT LKS. FOR NOW...WILL HOLD OFF ON ANY WIND ADVISORIES/WATCHES. HOWEVER...PROBABILITY APPEARS TO BE INCREASING FOR GUSTS IN EXCESS OF 40KTS FRI NITE AND EARLY SATURDAY...ESP OVR THE SC MTNS WHERE 850 WINDS PROGGED NR 60KTS. WILL ALSO HAVE TO WATCH FOR POSSIBILITY FOR A FEW INCHES OF LAKE EFFECT SNOW OVR THE NW MTNS. MARGINAL SFC TEMPS COULD MAKE IT VERY ELEVATION DEPENDENT. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... ACTIVE PATTERN WILL CONTINUE THROUGH NEXT WEEK AS APRIL COMING IN LIKE A LION. FIRST STORM WILL BE EXITING TO THE NE ON SAT...LEAVING THE REGION IN COOLER WESTERLY FLOW. WINDS WILL BE QUITE GUSTY AND AN ADVISORY MAY BE NEEDED IN TIME. NARROW HIGH PRESSURE RIDGE BUILDS IN FOR A TIME SAT NIGHT INTO SUNDAY BRINGING A SHORT PERIOD OF QUIETER WEATHER...ALTHOUGH CLOUDS MAY HOLD TOUGH WITH MOISTURE ALREADY STREAMING OUT AHEAD OF NEXT POTENT SYSTEM MOVING THROUGH OHIO VALLEY. NEXT FRONT PUSHES THROUGH ON MONDAY...BRINGING ANOTHER SLUG OF RAIN AND USHERING IN A CHILLIER AIRMASS AS LARGE AND COLD UPPER LOW MOVES IN BEHIND. PRECIP WILL BECOME MORE SCATTERED...BUT SUCH COLD AIR ALOFT WILL BRING ENOUGH INSTABILITY FOR SELF-DESTRUCT CLOUDINESS AND SCATTERED RAIN/SNOW SHOWERS - MAINLY IN THE W AND N. COULD EVEN SEE SOME MINOR ACCUMULATIONS IN LAKE EFFECT AREAS AS NW FLOW KICKS IN IN EARNEST TUE NIGHT INTO WED. SHOULD ALSO BE ANOTHER BREEZY PERIOD...SO IT WILL DEF FEEL MORE LIKE WINTER THAN SPRING DURING THE MIDWEEK. SUBTLE SHORTWAVE MAY SLIP THROUGH WED NIGHT INTO THU...SO DIDNT RUSH IMPROVING CONDITIONS ALTHOUGH THIS WAVE IS LOW CONFIDENCE THIS FAR OUT WITH SO MANY BIGGER WEATHER FEATURES IN PLAY. COULD SEE A BREAK WITH THE BEGINNINGS OF MODERATING TEMPERATURES THU HEADED INTO FRI...BUT MORE ACTIVE WEATHER LOOKS TO MOVE IN FOR NEXT WEEKEND. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... LATEST RADAR IMAGERY SHOWS RAIN MOVING NORTH INTO/DEVELOPING OVER CENTRAL PA ATTM. EXPECT RAIN TO OVERSPREAD ALL OF CENTRAL PA BY 08Z AND CONTINUE THROUGH GOOD PART OF THE FCST PD/00Z SAT. AS DEEP SFC LOW PRES TRACKS ACROSS NW PA AND INTO WRN NY STATE BY 04/00Z. EXPECT WIDESPREAD IFR CIGS ALONG WITH MVFR/IFR VSBYS OVERNIGHT AND PERSIST INTO FRIDAY AFTN. SOME TSRA PSBL FRI AFTN MAINLY OVER THE SERN TERMINALS CLOSE TO THE TRIPLE POINT. SSELY LOW LEVEL WINDS /2-5KFT AGL/ INCREASING TO 40-50KTS WILL CREATE LLWS AT ALL AIRFIELDS OVERNIGHT INTO FRI MORNING. STRONG FROPA LATE FRI AFTN/EARLY EVE WITH VERY GUSTY WLY WINDS IN ITS WAKE FRI NGT/SAT. OUTLOOK... SAT...MVFR WEST/CENTRAL BCMG VFR. VFR EAST. SUN...VFR BCMG MVFR WEST. SUN NGT-MON...MVFR/IFR IN RA/TSRA MON NGT-TUE...IFR/MVFR WEST IN SHSNRA. MVFR/VFR CENTRAL EAST IN SHRASN. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN NEAR TERM...FITZGERALD SHORT TERM...FITZGERALD/MARTIN LONG TERM...LACORTE/RXR AVIATION...GARTNER/STEINBUGL
Hazardous weather outlook, Apr 2, 1:24 PM EDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 124 PM EDT THU APR 2 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-031200- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 124 PM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FAST MOVING STORM SYSTEM MOVING EASTWARD FROM THE PLAINS WILL BRING GUSTY WINDS TO THE THE REGION DURING THE DAY ON FRIDAY...AND AGAIN FRIDAY NIGHT. WIND GUSTS TO 35 TO 40 MPH WILL BE POSSIBLE DURING THE DAY ON FRIDAY...ESPECIALLY DURING THE AFTERNOON HOURS ACROSS THE LAUREL HIGHLANDS AND ALONG THE MARYLAND BORDER. IN ADDITION...THE POTENTIAL EXIST FOR STRONG THUNDERSTORMS TO DEVELOP AHEAD OF THE COLD FRONT...ESPECIALLY SOUTH OF INTERSTATE 80. WINDS WILL BECOME STRONG AGAIN FRIDAY NIGHT...AS COLDER AIR MOVES IN. WIND GUSTS TO 50 TO 55 MPH WILL BE POSSIBLE. ANOTHER FAST MOVING STORM SYSTEM FROM THE PLAINS WILL BRING THE CHANCE OF GUSTY WINDS AND MORE THUNDERSTORMS TO CENTRAL PENNSYLVANIA FROM LATE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:29 AM EDT | Special Weather Statement | CTP | Bedford, Fulton, Somerset | 61 min |
| Apr 3, 9:31 AM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin, Lancaster, York | 74 min |
| Apr 3, 10:42 AM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 48 min |
| Apr 3, 11:12 AM EDT | Special Weather Statement | CTP | Lancaster | 48 min |
| Apr 3, 11:47 AM EDT | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 28 hr |
Nearby
High Wind Watches in Pennsylvania, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.